Missouri, 2005Damaging Wind in Missouri, June 8, 2005
June 8, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 8, 2:35 PM CST, 40 minutes earlier.
Area forecast discussion, Jun 8, 2:35 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT WED JUN 8 2005
.DISCUSSION...
MAIN FORECAST PROBLEM DEALS WITH EXTENT OF TSRA THE NEXT FEW DAYS.
HAVE LOW CONFIDENCE IN THIS FORECAST AS IT IS DIFFICULT TO TELL
WHERE OUTFLOW FROM ONGOING CONVECTION WILL FOCUS FURTHER DEVELOPMENT
TONIGHT. GFS IS SHOWING A GREAT DEAL OF CONVECTIVE FEEDBACK
PROBLEMS THROUGH THE PERIOD...SO PUT LESS FAITH IN IT. HAVE
FOLLOWED THE 18Z NAM MORE CLOSELY AS IT SEEMS TO HAVE A BETTER
HANDLE ON ONGOING TSRA THAN THE 12Z RUN.
TONIGHT...EXPECT ACTIVE TSRA TO GO ON WELL INTO THE EVENING AS
OUTFLOW PUSHES INTO VERY UNSTABLE AIR OVER AREA. HAVE ADDED MENTION
OF LOCALLY HEAVY RAINFALL OVER CNTRL MO AS LOW LEVEL JUST SETS BACK
UP TONIGHT...MOST LIKELY OVER THE OUTFLOW FROM CURRENT STORMS. HAVE
CONTINUED CHC OF TSRA INTO THE WEEKEND AS AREA WILL REMAIN IN
UNSTABLE AIRMASS WITH OCCASIONAL WEAK SHORTWAVES MOVING ACROSS AREA.
USED OF BLEND OF TEMPERATURE GUIDANCE THE NEXT FEW DAYS. THINK THAT
BETWEEN CLOUDS AND TSRA TOMORROW...TEMPS WILL BE CLOSER TO THE
MIDDLE OF THE ROAD NGM MOS.
EXTENDED IS JUST AS COMPLICATED WITH MEDIUM RANGE MODELS SHOWING
DISPARITY IN JUST HOW QUICK FRONT WILL MOVE THROUGH NEXT WEEK.
SHOWED AS SLOWER MOVEMENT ACROSS THE AREA AND DID NOT GO TOO HIGH ON
POPS GIVEN THE UNCERTAINTY.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
BRITT
Hazardous weather outlook, Jun 8, 5:20 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT WED JUN 8 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
620 AM CDT WED JUN 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST
ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND
TONIGHT. THE GREATEST THREAT FOR STORMS WILL BE ALONG AND NORTH OF
THE INTERSTATE 44 CORRIDOR IN MISSOURI...AND ALONG AND NORTH OF THE
INTERSTATE 55 CORRIDOR IN ILLINOIS THIS AFTERNOON AND THIS EVENING.
SOME OF THE STORMS IN THESE AREAS MAY BE SEVERE...WITH DAMAGING
WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. ELSEWHERE...
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD STILL PRODUCE
WIND GUSTS IN EXCESS OF 40 MPH AND ISOLATED 1/2 INCH HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE ENTIRE AREA
THROUGH MONDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE FROM THE
SOUTHERN PLAINS INTO THE MISSISSIPPI VALLEY. THESE DISTURBANCES...
COMBINED WITH A WARM AND HUMID AIRMASS OVER THE REGION WILL MAKE THE
ATMOSPHERE VERY UNSTABLE. SOME OF THE STORMS COULD BE SEVERE ON
THURSDAY AND FRIDAY ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS
CONTINUE TO BE THE PRIMARY SEVERE WEATHER THREATS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS
EVENING.
CARNEY
In the hours before
Local storm report, Jun 8, 1:14 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG KNOX CITY 40.14N 92.01W
06/08/2005 KNOX MO TRAINED SPOTTER
TREE LIMBS DOWN
0145 PM TSTM WND GST QUINCY 39.93N 91.39W
06/08/2005 0 MPH ADAMS IL TRAINED SPOTTER
TRR LIMBS DOWN
&&
FGLASSLocal storm report, Jun 8, 1:42 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
242 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG HANNIBAL 39.71N 91.38W
06/08/2005 MARION MO TRAINED SPOTTER
A TREE HAS FALLEN ON A HOUSE LOCATED ON VERMONT STREET IN
HANNIBAL.
0225 PM TSTM WND DMG NEW LONDON 39.58N 91.40W
06/08/2005 RALLS MO AMATEUR RADIO
SMALL TREE LIMBS BLOWN DOWN.
&&
GKSLocal storm report, Jun 8, 2:42 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL COLUMBIA 38.95N 92.33W
06/08/2005 1.00 INCH BOONE MO LAW ENFORCEMENT
0325 PM HAIL 5 N COLUMBIA 39.03N 92.33W
06/08/2005 0.75 INCH BOONE MO TRAINED SPOTTER
&&
GKSLocal storm report, Jun 8, 2:52 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL COLUMBIA 38.95N 92.33W
06/08/2005 1.25 INCH BOONE MO AMATEUR RADIO
&&
GKSSpecial weather statement, Jun 8, 2:58 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT WED JUN 8 2005
ILZ096-082200-
BROWN-
358 PM CDT WED JUN 8 2005
...SEVERE THUNDERSTORM WATCH NUMBER 438 IS NO LONGER IN EFFECT FOR
BROWN COUNTY...
THE THREAT FOR SEVERE THUNDERSTORMS HAS ENDED OVER BROWN COUNTY IN
WEST CENTRAL ILLINOIS. SCATTERED SHOWERS AND THUNDERSTORMS MAY
CONTINUE ACROSS THE AREA THIS EVENING...BUT THE STORMS ARE NOT
EXPECTED TO BE SEVERE.
BRITT
Thunderstorm Wind, St. Louis
- When
- June 8, 3:15 PM CST
- Where
- St. Louis County, Wildwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.583, -90.633
A storm spotter reported large tree limbs down at the intersection of Highway 100 and 109.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Kansas, June 8 to 9, 2005$1.6 million · 1.75 in hail · 52 events
- Hail and Damaging Winds in Iowa, June 8, 2005$387,000 · 1 in hail · 35 events
- Damaging Winds and Heavy Rain in Iowa, June 8, 20051 injured · $415,000 · 70 kt wind · 14 events
- Tornado and Flash Flooding in Kansas, June 8, 2005$126,000 · F0 · 31 events
- Hail and Damaging Winds in Illinois, June 8, 2005$103,000 · 57 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2005$90,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 8 to 9, 20053 injured · F0 · 23 events
- Damaging Winds in West Virginia, June 8, 2005$75,000 · 50 kt wind · 3 events
- Damaging Winds in Vermont, June 8, 2005$70,000 · 60 kt wind · 2 events
- Damaging Winds in Ohio, June 8, 2005$58,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Missouri, June 8, 2005$3,000 · 1.25 in hail · 38 events
- Flash Flood and Damaging Wind in Georgia, June 8, 2005$50,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452743.